Diagnostic Dilemma

Antituberculous drugs and rash


Author: Pediatric Oncall
Question
A 4½ years old girl presented with fever for 15 days, headache for 7 days and stiffness of legs for 7 days. She had meningeal signs on examination. CSF showed 3,900 cells/cumm (78% polymorphs, 22% lymphocytes), proteins 90 mg/dl, glucose 43 mg%. HIV ELISA was negative. Hemoglobin was 11.8 gm/dl, WBC count was 16,000/cumm (89% polymorphs, 11% lymphocytes) and ESR was 102 mm at end of 1 hour. There is history of tuberculosis in a girl in the neighbourhood. CT brain and cervical spine showed 2.3 x 0.5 cm intraspinal abscess compressing cord at C1 & C3 levels. MRI spine showed an anterior epidural abscess measuring 6.5 x 1.0 cm diameter from C1 – C4 with marked enhancement of adjacent leptomeninges with bilateral basal pleural effusion with basal collapse consolidation and a large multiloculated left psoas abscess extending from L1 till mid pelvis with normal spinal cord. She was treated with 4 drug antituberculous therapy (ATT) consisting of isoniazid, rifampicin, ethambutol and pyrazinamide. However she developed morbilliform rash and fever with elevated liver enzymes (SGPT = 139 IU/L, SGOT = 225 IU/L) due to ATT. She was then shifted to alternate ATT consisting of Ofloxacin, Ethambutol & Streptomycin. Her liver enzymes decrease & fever and rash subsided.

Previous Discussions View All

EAP 2017
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.